Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 94, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 16, 2019, 2:33 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2019, 2:33 PM CDT (19:33 UTC)
- Expired
- Jul 16, 2019, 3:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 39 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 12:37 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 16, 12:37 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1237 PM CDT Tue Jul 16 2019 .UPDATE... FOR NOON DISCUSSION UPDATE. && .DISCUSSION... Removed any morning references in zone forecast product. Updated afternoon's forecast per current regional radar mosiac imagery. Regional radar imagery showing an area of shwrs/tstms moving into wrn and then into cntrl portions of mid state region as afternoon hrs progress. Changed from qualifying terms to equivalent areal terms for better convection description. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Current temp trends at least reasonably in line with afternoon forecasted high temp values. Remainder of the forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. For the start of this taf cycle, VFR will continue with SSW winds gusty to 22KT. Sct SHRA/TSRA will form through the afternoon with enough coverage to include VCTS after 21Z. Short range models continue to show a well defined band of showers/storms rolling across CKV, BNA, MQY late afternoon and early evening, so tempo groups were included for these more focused, heavy downpours. Remnants of tropical system Barry will bring bands of showers across the area tonight through Wed morning. Timing of these locally heavy showers for any particular site is unknown at this time. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Jul 16, 6:06 AM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 606 AM CDT Tue Jul 16 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-171115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 606 AM CDT Tue Jul 16 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered rain and thunderstorms are possible today, especially later this evening. A few storms west of I-65 could be strong to severe with damaging winds and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Localized flooding will be possible on Wednesday as additional rain and storms move across the Mid State. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jul 16, 2:07 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
207 PM CDT Tue Jul 16 2019
TNZ005-023-024-161930-
Stewart TN-Humphreys TN-Houston TN-
207 PM CDT Tue Jul 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART...HOUSTON
AND NORTHWESTERN HUMPHREYS COUNTIES UNTIL 230 PM CDT...
At 207 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tennessee Ridge to 6 miles northwest of
Waverly. Movement was northeast at 50 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, Tennessee Ridge, Cumberland
City, Houston County Airport and Indian Mound.
LAT...LON 3605 8798 3613 8792 3617 8792 3622 8795
3638 8794 3657 8763 3642 8760 3619 8762
3601 8799
TIME...MOT...LOC 1907Z 218DEG 44KT 3634 8785 3615 8789
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:07 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 23 min |
| Jul 16, 3:03 PM CDT | Special Weather Statement | OHX | Houston, Humphreys | 42 min |
| Jul 16, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 35 min |
| Jul 16, 3:48 PM CDT | Special Weather Statement | OHX | Dickson | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.